MAUDE Adverse Event Report: DEPUY SPINE INC REDUCER KERRISON; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC REDUCER KERRISON; MISC ORTHO SURGICAL INSTR
Model Number 2020-00-140
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable during investigation.Initial reporter is company representative.Investigation summary: visual inspection: the device was received in assembled condition at cq.The inner tube's distal clip/holding tip was found to be bent outward.The trigger/handle was working as intended.The outer tube was able to disassemble and assemble properly.However, the bent condition of the inner tube's distal clip/holding tip could have contributed the reported condition.The complaint can be confirmed.Conclusion: after a visual inspection per guidance provided in windchill document, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: a review of the receiving inspection (ri) for reducer kerrison was conducted identifying that lot number mi71311r was released in a single batch.Batch1: lot qty of (b)(4) units were released on 28aug2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a spinal fusion procedure on an unknown date in 2020, the kerrison reducer for symphony was dislodging or disconnecting upon reduction of a 4.0 rod.There was no surgical delay.There were no known patient consequences.The procedure was successfully completed with a back up instrument.Concomitant device reported: unknown 4.0 rod (part#: unknown, lot#: unknown, quantity unknown).This is report 1 of 1 for (b)(4).

Brand Name
REDUCER KERRISON
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10199766
Report Number1526439-2020-01272
Device Sequence Number1020027
Product Code LXH
UDI-Device Identifier10705034530567
UDI-Public(01)10705034530567
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-140
Device Catalogue Number202000140
Device Lot NumberMI71311R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date06/26/2020
Patient Sequence Number1